MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION VENOUS WALLSTENT; STENT, ILIAC VEIN

BOSTON SCIENTIFIC CORPORATION VENOUS WALLSTENT; STENT, ILIAC VEIN
Model Number H74912044189070
Medical Device Problem Codes Difficult or Delayed Positioning (1157); Mechanical Problem (1384); Deformation Due to Compressive Stress (2889)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/03/2021
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the stent was unable to be reconstrained.Vascular access was obtained via the jugular with a 11fr sheath.A 18x90x75cm venous wallstent was selected for a procedure in the non-thrombotic left iliac vein.The lesion had chronic diseased tissue, was mildly tortuous, and was approximately 56 percent stenosed.A 035 non-boston scientific guidewire easily crossed the ivus substantiated lesion.The wallstent was loaded over the same 035 guidewire and easily advanced through the lesion.Fifty percent of the stent deployed.An attempt was made to reconstrain the stent for the purpose of repositioning; however, the stent was unable to be reconstrained and 2cm of the stent was exposed.The sideport was re-flushed with no improvement.One centimeter of the stent was recaptured using pin-push maneuvers with greater force.The delivery shafts of the shaft deployment system became stuck and would not allow for either pin-pull deployment or pin-pull recapture.The stent was pulled back into the inferior vena cava (ivc) but was still unable to reconstrain the last 1 cm.The entire system was removed from the patient.The delivery shaft was compressed longitudinally in an accordian fashion.The procedure was completed with another of the same size wallstent.There were no patient complications.
 
Additional Manufacturer Narrative
Device evaluated by mfr: a venous wallstent was returned for analysis.The device was received with the stent partially deployed.A visual examination found no damage or issues with the partially deployed stent.A visual and tactile examination found the shaft of the device to have multiple shaft kinks and to have severe accordioned on the shaft approximately 160mm from the distal tip.A visual and tactile examination identified no issues with the tip of the device.
 
Event or Problem Description

Brand Name
VENOUS WALLSTENT
Common Device Name
STENT, ILIAC VEIN
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
ballybrit business park
galway
EI  
Manufacturer Contact
jay johnson
two scimed place
maple grove, MN 55311
7634942574
MDR Report Key12822905
Report Number2134265-2021-14403
Device Sequence Number4787703
Product Code QAN
UDI-Device Identifier08714729979616
UDI-Public08714729979616
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
P980033/S050
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/13/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/20/2023
Device Model NumberH74912044189070
Device Catalogue NumberH74912044189070
Device Lot Number0027877683
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/17/2021
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 11/03/2021
Supplement Date Received by Manufacturer11/30/2021
Initial Report FDA Received Date11/16/2021
Supplement Report FDA Received Date12/13/2021
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/20/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexMale
Patient Weight136 KG